Anxiety Community
What should I do?!? Stopped Paxil Cold Turkey..
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What should I do?!? Stopped Paxil Cold Turkey..

Hi,

I have been on Paxil for about 4 years now and I recent just quit taking 30mg CR (once daily) of Paxil cold turkey.  I didn't really mean to quit doing it, but it has been almost 7 days now, so I figure why not get off this stuff.  

I really am feeling lousy.  I haven't really had any bad mood swings.  I have been sleeping for almost 12 hours a day, with crazy nightmares and just feeling very bad about everything lately.

I've been working out more, which helps.  Depression and suicidal thoughts pop in sometimes, but nothing very serious (I would NEVER consider this as an option!).

I don't want to go back on this crap.  

How long does this stuff usually last?  What I mean is:  Does anybody have a time frame they can give me?

Please let me know.  Otherwise, I need to go back on this junk again and for once in my life, I would like to feel in control of my own emotions and not depend on a pill to make me happy.

Thank you!
Related Discussions
3 Comments Post a Comment
Blank
Avatar_m_tn
Everyone's different, so no, we can't give you an accurate timetable.  You were on Paxil a long time, which would suggest a nice slow taper, but that would mean going back on it at the last dose at which you felt fine and tapering off at whatever speed suited you.  If you choose not to do that then you'll have to tough it out however long it lasts and hope it's a short one.  Paxil's one of the tougher ones to come off of, so what you're going through isn't really as bad as many have reported.  On the other hand, if you've never dealt with the underlying problem for which you went on the med in the first place, you're likely to still have it.  Right now, your body is trying to adjust to functioning normally again without the alteration you've had with four years of Paxil, and it will take as long as it takes for you.
Blank
1260255_tn?1288658164
Like you, I went off Paxil cold turkey. I had been on it for 2 1/2 years and noticed that my emotions were going dead. It was prescribed when I was going through all kinds of neuro issues; the doctor ruled out the simple stuff and then asked me how I might deal with a more complex diagnosis. Not well, I answered, so he put me on the stuff.

I wanted to come off it two years later, but this fell on deaf ears. In July of 2006, I stopped cold turkey. It is a hard withdrawal. One of the things that did help was to drink tons and tons of water. Just keep flushing your system.

The worst part of the withdrawal is the first two weeks. I had vivid nightmares and was yelling in my sleep. Also, this loud buzzing sound in my head that would get louder when I moved my head, especially with physical activity. I was a drama queen for about a month; I made sure to tell family, friends and co-workers that I was coming off medication and was experiencing side effects. Just telling people helped; if I did not recognize that I was "off" they might tell me so.

I was prescribed this medication in anticipation of depression/anxiety. As I mentioned, it deadned my emotions and I could not wait to get off the stuff. I still have no dx for my symptoms (appt. with new neuro this Tues.). but I would rather deal with mild depression than have my emotions killed.

Good luck and I hope you get back to your old self again soon.
Blank
1118884_tn?1338596450
I second the advice already given.  A slow taper is always advisable;  sounds as though your body is reacting to being without Paxil.  

It worked for me for about a year, but remember it deadening my usually upbeat self.  Think I had to stop it as it started to cause diarrhea.

You are in control.  If you want you can continue to go on as you are.  Water and exercise may help.  But in the end, your body will react as it will, no matter what you do.

Can you talk to prescribing physician?  Know you may not want to.  Also know that a doctor may  encourage you to continue at lower dose perhaps.  It doesn't mean you are weak if you do go back on Paxil at a reduced dose.  So don't beat yourself up if you need to.  Main thing is to function well.  


Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
Tocldja I feel like there's somethi... Comment
2 hrs ago
1302038_tn?1401843053
Blank
TinaR10 Hello 2nd trimester. Its lo... Comment
2 hrs ago
580755_tn?1357673215
Blank
Vance2335 commented on gracefromHHP's status
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN